Alert archive / Minnesota / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jun 10, 2002, 12:16 AM CDT for Koochiching County, Saint Louis County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2002, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 10, 2002, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 206 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDLH 100516
FFWDLH
MNC071-137-100815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1211 AM CDT MON JUN 10 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA
NORTHWEST ST. LOUIS COUNTY IN NORTHEAST MINNESOTA
* UNTIL 315 AM CDT
* AT 1211 AM THE KOOCHICHING COUNTY SHERIFF REPORTED FLASH FLOODING
IN THE WARNED AREA.
* THUNDERSTORMS ARE CONTINUOUSLY REDEVELOPING OVER THE WARNED AREA...
RESULTING IN EXCESSIVE RAINFALL.
RAINFALL FROM ONE TO ONE AND A HALF INCHES PER HOUR HAS OCCURRED IN
INTERNATIONAL FALLS...WITH TOTALS IN PARTS OF NORTHERN KOOCHICHING
COUNTY FROM TWO TO FOUR INCHES. THE STORMS WITH THE HEAVY RAIN WILL
MOVE THROUGH NORTHEAST KOOCHICHING COUNTY INTO NORTHWEST SAINT LOUIS
COUNTY THROUGH 200 AM. KOOCHICHING COUNTY SHERIFF REPORTED WATER
RUNNING OVER THE CURBS AND INTO BUILDINGS IN INTERNATIONAL FALLS.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND. STREAMS AND RIVERS MAY GO OVER
THEIR BANKS.
.END
LAT...LON 4870 9443 4835 9442 4804 9246 4841 9241
4863 9283
MELDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:15 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 9, 10:15 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1015 PM CDT SUN JUN 9 2002 STRONGEST STORMS HAVE BEEN FIRING IN INSTABILITY AXIS UP THE RED RIVER VALLEY INTO NORTHERN MINNESOTA DUE TO LOW LEVEL CONVERGENCE ABOUT A SURFACE TROUGH IN THAT AREA. 850MB JET UNDERFORECAST BY ETA...IT WAS 50KT ON THE 00Z MON SOUNDING. 850MB WIND FORECAST TO DECREASE OVERALL BY 12Z MON. HOWEVER...STILL EXPECT SOME ADDITIONAL THUNDERSTORMS TO FORM OVER THE WARM FRONT...MAINLY WESTERN AND NORTHERN ZONES. .DLH...NONE. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:08 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 52 min |
| Jun 9, 8:58 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 32 min |
| Jun 9, 10:45 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 60 min |
| Jun 9, 11:45 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 45 min |
Nearby
Flash Flood Warnings in Minnesota, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.